MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFP35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer facility phone number: (b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical trach was noted to only inflate three fourths of the way around leaving an incomplete seal.On further inspection, the cuffs were able to be inflated but this required a significant amount of manipulation to achieve this.The customer is worried about sterility of the cuffs if this needs to be done prior to insertion.There were no reported adverse events.
 
Additional Manufacturer Narrative
Other, other text: device evaluation: three device samples were returned for analysis in used condition without their original packaging.An air cuff symmetry test was performed and the investigation found that when the samples were inflated with air, the cuff inflated completely.When measuring the cuffs, the percentage for the symmetry was for sample 1: 50%, sample 2: 50%, sample 3: 44.4%.These results are over 33.3% that is the minimum acceptable.Based on the test the units were within specification.Based on the investigation, the complaint allegation was not confirmed.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11046686
Report Number3012307300-2020-12614
Device Sequence Number11021295
Product Code JOH
UDI-Device Identifier10351688518750
UDI-Public10351688518750
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67NFP35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer05/01/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1